Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Louisville, KY

May 22, 20144 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2014, 5:27 AM CDT for 4 counties in Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 5:27 AM CDT (10:27 UTC)
Expired
May 22, 2014, 5:55 AM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Adair County, KY, Casey County, KY, Russell County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 126 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 5:28 PM CDTSevere Thunderstorm WatchSPC13 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-456 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS53 KLMK 221027
SVRLMK
KYC001-045-207-217-221055-
/O.NEW.KLMK.SV.W.0087.140522T1027Z-140522T1055Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 AM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 655 AM EDT/555 AM CDT/

* AT 624 AM EDT/524 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 9 MILES WEST OF LIBERTY TO 11 MILES SOUTHEAST
  OF CAMPBELLSVILLE TO 7 MILES SOUTH OF CAMPBELLSVILLE...AND MOVING
  SOUTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LIBERTY...BARNETT SPRINGS...DUNBAR HILL...HOLMES...CRESTON...
  PELLYTON...NEATSVILLE...RHEBER...DUNNVILLE...EVANS FORD...
  PRICETOWN...RUBERT FORD...ELLA...PURDY...PHIL...CANTOWN...
  LABASCUS...TEDDY...GILPIN AND SYCAMORE FLAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3701 8500 3725 8536 3730 8521 3740 8510
      3723 8474 3716 8482 3712 8490 3705 8490
      3700 8483 3699 8484
TIME...MOT...LOC 1027Z 308DEG 38KT 3734 8505 3724 8513
          3723 8531

HAIL...1.25IN
WIND...70MPH

$$

AMS
2 follow-up statements
754 
WWUS53 KLMK 221048
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 AM EDT THU MAY 22 2014

KYC217-221058-
/O.CAN.KLMK.SV.W.0087.000000T0000Z-140522T1055Z/
TAYLOR KY-
648 AM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAYLOR COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3701 8500 3717 8522 3723 8512 3730 8507
      3723 8474 3716 8482 3712 8490 3705 8490
      3700 8483 3699 8484
TIME...MOT...LOC 1048Z 308DEG 38KT 3713 8490 3703 8499
          3702 8517

$$

KYC001-045-207-221055-
/O.CON.KLMK.SV.W.0087.000000T0000Z-140522T1055Z/
RUSSELL KY-ADAIR KY-CASEY KY-
548 AM CDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CASEY...NORTHEASTERN ADAIR AND NORTHEASTERN RUSSELL COUNTIES UNTIL
555 AM CDT/655 AM EDT/...

AT 643 AM EDT/543 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF LIBERTY TO 5 MILES NORTH OF
JAMESTOWN TO 6 MILES SOUTHEAST OF COLUMBIA...AND MOVING SOUTHEAST AT
45 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
WHITTLE...WARE AND VINNIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3701 8500 3717 8522 3723 8512 3730 8507
      3723 8474 3716 8482 3712 8490 3705 8490
      3700 8483 3699 8484
TIME...MOT...LOC 1048Z 308DEG 38KT 3713 8490 3703 8499
          3702 8517

HAIL...1.25IN
WIND...70MPH

$$

AMS
130 
WWUS53 KLMK 221056
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 AM EDT THU MAY 22 2014

KYC001-045-207-221106-
/O.EXP.KLMK.SV.W.0087.000000T0000Z-140522T1055Z/
RUSSELL KY-ADAIR KY-CASEY KY-
556 AM CDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CASEY...NORTHEASTERN
ADAIR AND NORTHEASTERN RUSSELL COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3701 8500 3717 8522 3723 8512 3730 8507
      3723 8474 3716 8482 3712 8490 3705 8490
      3700 8483 3699 8484
TIME...MOT...LOC 1048Z 308DEG 38KT 3705 8497 3695 8507
          3695 8525

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:01 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 22, 3:01 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 AM EDT Thu May 22 2014

.SHORT TERM (Now through Friday)...
Issued at 355 AM EDT Thu May 22 2014

Early this morning the threat for strong to severe storms with
moderate to heavy rainfall will persist over southern Indiana and
northern KY.  The main severe threats will be hail up to 1 inch in
diameter and damaging winds.  A conditionally stable boundary layer
has proven susceptible to strong-severe level (50-60 mph) winds
early this morning.  Damage reports have been received over southern
Indiana with wind gusts just below severe limits reported over
northern KY.  Enough elevated instability still exists for hail
generation and we're still seeing some healthy cores develop early
this morning on radar.  Thus, Svr Watch #169 will be extended
farther west through 6am EST...5am CDT.

Convection should decline in strength and intensity toward sunrise.
Think that a good LLJ fueling the storms will cause storms to
persist longer than perhaps high-res models indicate.  Storms should
diminish by or around sunrise though.  The area should remain dry
through the middle of the day with a left over boundary laid out
over south central KY.  This boundary will be the focus by mid to
late afternoon for renewed convection.  Once again some of the
storms that form over south central KY will be capable of damaging
winds and severe hail.

Friday the boundary will be well south of us leaving our area dry.

.LONG TERM (Friday Night through Wednesday)...
Issued at 355 AM EDT Thu May 22 2014

Due to ongoing severe weather, the long term forecast remains
largely unchanged.  The previous discussion is as follows:

The 12 UTC models are in reasonable agreement thru the forecast
period showing a rather meridional 500 mb pattern with a trough over
the northeast U.S., ridge in the Plains states, and trough over the
western states. This pattern is forecast to shift slowly east during
the period. There are, however, evolutionary differences that show
up with the western trough/upper low as it heads east into the
Plains next week, which has an effect on precipitation chances by
mid next week over the Ohio Valley.

High pressure center will keep fair weather entrenched over south-
central IN and central KY for much of the Memorial Day weekend.

Saturday will be dry with continued relatively low humidity values
with afternoon highs in the upper 70s east to lower 80s west after
morning lows in the 50s in most locations. On Sunday, the 500 mb
ridge axis over the nation's midsection will slowly push east
causing the surface high to move to our east. As a result, warmer
and gradually more humid air will begin to move in Sunday afternoon
and especially Monday (Memorial Day). Models hint that a little more
moisture could try to move through the ridge into the lower Ohio
Valley Sunday afternoon/evening, but will maintain a dry forecast at
this time. Highs Sunday will be in the 80s, while temperatures
Monday afternoon should peak in the upper 80s in many areas and
perhaps touch 90 in some spots as humidity levels rise as well. It
will be a very summerlike holiday.

After Monday, the trough/upper low to our west shows more
discrepancy in the models, particularly in the 12z GFS. The GFS
again tries to drop the low from the central Plains to the lower
Mississippi Valley as it swings another strong shortwave south out
of Canada into the eastern Great Lakes. This model scenario has been
fluctuating the last few runs. On the other hand, the 12z runs of
the Canadian GEM and ECMWF are more consistent with themselves and
each other, keeping the low moving slowly east as it becomes cut off
from the main flow aloft farther north.

This scenario is favored and would result in an increasing chance of
showers and thunderstorms over our western forecast area by Tuesday
afternoon, with better rainfall coverage potentially Wednesday and
Thursday (especially afternoons and evenings) when the upper low
should be just to our west with a persistent moist southerly flow
ahead of it (assuming a correct ECMWF solution). Going with this
scenario implies slightly cooler high temperatures by the middle of
next week due to more clouds and rainfall. Nevertheless, it will
remain rather humid during this time frame.

&&

.AVIATION (06Z TAF Update)...
Updated at 110 AM EDT Thu May 22 2014

A complex of thunderstorms will move across southern Indiana and
eventually the northern Bluegrass Region during the early morning
hours.

BWG will have mostly clear skies and VFR TAFs overnight and through
Thursday morning. By afternoon isolated thunderstorms may affect
BWG. However, confidence and coverage of storms is limited, and will
keep thunderstorms out of the BWG TAF through late Thursday.

For SDF, feel that the bulk of these thunderstorms will stay north
of the terminal. If any convection does affect SDF it will be a
pop-up storm of a scattered nature.

Scattered thunderstorms will affect LEX from time to time through
the early morning hours. Attempting to time individual storms into
LEX will be difficult, but the best opportunity for storms in LEX
will be between 7 and 10z.

Outside of any convection, VFR conditions are anticipated.

Surface winds will stay light from the southwest through 12z, then
will veer to northwesterly at around 5 to 10 mph by around 18z this
afternoon. By midnight light northeasterly winds of around 5kt will
develop.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........AMS
Long Term.........TWF
Aviation..........JSD
Hazardous weather outlook, May 22, 3:30 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EDT THU MAY 22 2014

INZ077>079-092-KYZ031>037-039>043-048-049-057-070>078-081-082-230830-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-
MADISON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...
RICHMOND...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
430 AM EDT THU MAY 22 2014 /330 AM CDT THU MAY 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING. SOME MAY
CONTAIN SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL.

AFTER A BREAK IN SHOWERS AND STORMS LATE THIS MORNING AND EARLY
AFTERNOON...STORMS WILL REDEVELOP OVER SOUTH CENTRAL KENTUCKY BY
MID TO LATE AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORMS WILL RETURN TO THE AREA TUESDAY AND WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED TODAY TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-083-084-089>091-KYZ023>030-038-045>047-053>056-061>067-230830-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-SPENCER KY-NELSON KY-WASHINGTON KY-MERCER KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD
430 AM EDT THU MAY 22 2014 /330 AM CDT THU MAY 22 2014/

...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 6 AM EDT /5 AM CDT/
EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY EARLY THIS MORNING...SOME STORMS MAY BE SEVERE.
THE GREATEST THREATS ARE HAIL...DAMAGING WINDS...HEAVY
RAINFALL...AND FREQUENT LIGHTNING. MINOR FLOODING MAY ALSO BECOME
A THREAT IN AREAS THAT EXPERIENCE REPEATED THUNDERSTORMS.

AFTER A BREAK IN SHOWERS AND STORMS LATE THIS MORNING AND EARLY
AFTERNOON...STORMS WILL REDEVELOP OVER SOUTH CENTRAL KENTUCKY BY
MID TO LATE AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORMS WILL RETURN TO THE AREA TUESDAY AND WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED TODAY TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/JSD

In the hours before

Local storm report, May 22, 4:25 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 AM     TSTM WND DMG     RADCLIFF                37.82N  85.94W
05/22/2014                   HARDIN             KY   EMERGENCY MNGR

            WET MICROBURST DETECTED ON RADAR. MULTIBLE TREES DOWN
            RIGHT IN AND NEAR RATCLIFF.

&&

EVENT NUMBER LMK1400595

JSD
Local storm report, May 22, 4:31 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             ELIZABETHTOWN           37.70N  85.87W
05/22/2014  M1.25 INCH       HARDIN             KY   STORM CHASER

&&

EVENT NUMBER LMK1400596

JSD
Special weather statement, May 22, 4:56 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 AM CDT THU MAY 22 2014

KYZ024-026>028-053-221025-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-LARUE KY-OHIO KY-
456 AM CDT THU MAY 22 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE SOUTHEAST ACROSS WESTERN
HARDIN...BRECKINRIDGE...AND INTO GRAYSON COUNTIES. ...

AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIZABETHTOWN TO 14
MILES SOUTH OF HARDINSBURG...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  ELIZABETHTOWN...
  YEAMAN AND TOUSEY...
  WHITE MILLS JUNCTION AND SUMMIT...
  WEST CLIFTY AND POST...
  SPURRIER AND SEVEN CORNERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3763 8669 3777 8586 3752 8576 3737 8651
TIME...MOT...LOC 0955Z 337DEG 28KT 3766 8593 3756 8654

JSD
Local storm report, May 22, 4:59 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND GST     2 E HODGENVILLE         37.57N  85.70W
05/22/2014  M68 MPH          LARUE              KY   MESONET

            A 68 MPH WIND GUST MEASURED BY THE KENTUCKY MESONET
            SITE EAST OF HODGENVILLE.

&&

EVENT NUMBER LMK1400597

JSD
Local storm report, May 22, 5:08 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     HODGENVILLE             37.57N  85.74W
05/22/2014                   LARUE              KY   TRAINED SPOTTER

            WIDESPREAD WIND DAMAGE IN HODGENVILLE. SEVERAL TREES
            TOPPLED ONTO HOUSES AND STREETS.

&&

EVENT NUMBER LMK1400598

JSD
Special weather statement, May 22, 5:25 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 AM CDT THU MAY 22 2014

KYZ027-028-053-062-063-221055-
EDMONSON KY-GRAYSON KY-HARDIN KY-HART KY-LARUE KY-
525 AM CDT THU MAY 22 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS WILL CONTINUE TO MOVE SOUTHEAST ACROSS
GRAYSON COUNTY...AND INTO HART COUNTY...

AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
HODGENVILLE TO 5 MILES SOUTHWEST OF LEITCHFIELD...AND MOVING
SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  LEITCHFIELD...
  BROWNSVILLE...
  WHEELERS MILL AND WABASH...
  JONESVILLE AND WAX...
  PIKE VIEW AND STRAW...
  STOCKHOLM AND WINESAP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3729 8569 3717 8627 3745 8648 3757 8584
TIME...MOT...LOC 1024Z 335DEG 27KT 3747 8582 3738 8632

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTSevere Thunderstorm WarningLMKOldham30 min
May 21, 7:15 PM CDTFlash Flood WarningLMKHenry, Trimble3 hr
May 21, 7:15 PM CDTSevere Thunderstorm WarningLMKHenry, Shelby30 min
May 21, 7:20 PM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby, Spencer30 min
May 21, 7:35 PM CDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Woodford30 min
May 21, 7:37 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Woodford28 min
May 21, 7:40 PM CDTSpecial Weather StatementLMKClark, Fayette45 min
May 21, 7:42 PM CDTAreal Flood AdvisoryLMKFayette, Franklin, Scott, Woodford3 hr
May 21, 7:51 PM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Garrard, Jessamine, Mercer, Nelson and 3 more29 min
May 21, 7:56 PM CDTSevere Thunderstorm WarningLMKClark, Garrard, Jessamine, Madison29 min
May 21, 8:09 PM CDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby, Trimble3 hr
May 21, 8:16 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison29 min
May 21, 8:31 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion29 min
May 21, 8:34 PM CDTSevere Thunderstorm WarningLMKJefferson21 min
May 21, 8:54 PM CDTSpecial Weather StatementLMKShelby, Spencer31 min
May 21, 9:01 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer29 min
May 21, 10:48 PM CDTSpecial Weather StatementLMKHarrison27 min
May 21, 11:00 PM CDTSpecial Weather StatementLMKJefferson30 min
May 21, 11:15 PM CDTSpecial Weather StatementLMKBourbon, Harrison30 min
May 21, 11:52 PM CDTSpecial Weather StatementLMKTrimble43 min
May 22, 12:03 AM CDTSevere Thunderstorm WarningLMKTrimble42 min
May 22, 12:22 AM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Trimble38 min
May 22, 12:45 AM CDTSpecial Weather StatementLMKJefferson, Shelby, Spencer45 min
May 22, 1:04 AM CDTSpecial Weather StatementLMKHenry, Oldham, Trimble31 min
May 22, 1:19 AM CDTSpecial Weather StatementLMKAnderson, Franklin26 min
May 22, 2:13 AM CDTSpecial Weather StatementLMKJefferson42 min
May 22, 2:52 AM CDTSevere Thunderstorm WarningLMKMeade28 min
May 22, 3:19 AM CDTSpecial Weather StatementLMKMeade46 min
May 22, 3:36 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
May 22, 3:58 AM CDTSpecial Weather StatementLMKMeade32 min
May 22, 4:01 AM CDTSevere Thunderstorm WarningLMKHardin, Meade19 min
May 22, 4:14 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson31 min
May 22, 4:16 AM CDTSpecial Weather StatementLMKBreckinridge44 min
May 22, 4:37 AM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Nelson, Taylor28 min
May 22, 4:56 AM CDTSpecial Weather StatementLMKGrayson, Hardin29 min
May 22, 5:02 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Marion, Taylor28 min
May 22, 5:25 AM CDTSpecial Weather StatementLMKEdmonson, Grayson, Hart30 min
May 22, 5:50 AM CDTSpecial Weather StatementLMKBarren, Edmonson, Hart30 min
May 22, 5:55 AM CDTSevere Thunderstorm WarningLMKCasey, Russell20 min
May 22, 6:23 AM CDTSpecial Weather StatementLMKMetcalfe22 min
May 22, 6:43 AM CDTSpecial Weather StatementLMKCumberland32 min
May 22, 2:56 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren29 min
May 22, 3:28 PM CDTSpecial Weather StatementLMKBarren27 min
May 22, 3:54 PM CDTSpecial Weather StatementLMKAllen, Monroe31 min
May 22, 4:05 PM CDTSevere Thunderstorm WarningLMKAllen, Barren30 min
May 22, 4:18 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe32 min
May 22, 4:31 PM CDTSevere Thunderstorm WarningLMKLogan29 min
May 22, 5:37 PM CDTSpecial Weather StatementLMKAllen33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.